Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 84, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 11, 1995, 6:40 PM EDT for Berks County, Pennsylvania. It was in force for 50 min.
The area
The counties it named.
The facts
- Issued
- Jun 11, 1995, 6:40 PM EDT (22:40 UTC)
- Expired
- Jun 11, 1995, 7:30 PM EDT
- In force
- 50 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Berks County, PA
The radar
The Philadelphia radar (KDIX), 139 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 10.7 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1322 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPHL 112241 RRA SVRPHL PAC011-112330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PHILADELPHIA/MOUNT HOLLY NJ 640 PM EDT SUN JUN 11 1995 THE NATIONAL WEATHER SERVICE IN PHILADELPHIA/MOUNT HOLLY HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 730 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN PENNSYLVANIA ...BERKS COUNTY NATIONAL WEATHER SERVICE RADAR IN MT HOLLY INDICATED A SEVERE THUNDERSTORM IN CENTRAL BERKS COUNTY...JUST WEST OF READING. THIS STORM WAS MOVING NORTHEAST AT 20 MPH AND WILL PASS NEAR KUTZTOWN AROUND 715 PM. THIS IS A DANGEROUS STORM. IF YOU ARE IN THE WARNED AREA...PREPARE FOR STRONG DAMAGING WINDS...LARGE HAIL...VERY HEAVY RAIN AND DEADLY LIGHTNING. SHOULD THE STORM APPROACH YOU...SEEK IMMEDIATE SHELTER INDOORS...BUT DO NOT STAND NEAR WINDOWS. MOBILE HOMES ARE MOST VULNERABLE TO HIGH WINDS AND SHOULD BE AVOIDED.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 9:48 AM EDT, 8 hours 52 minutes earlier.
Area forecast discussion, Jun 11, 9:48 AM EDT, 8 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 945 PM EDT SAT JUN 10 1995 LATEST 88D LOOP FROM KCCX SHOWS A FEW PESKY SHOWERS OVER THE SOUTH CENTRAL MOUNTAINS...AND THAT'S ABOUT IT. BEING COVERED IN THE NOW'S. ALL OTHER PCPN WILL HOLD OFF UNTIL AFTERNOON...WHICH AGREES WITH CURRENT ZONES. THINKING FROM PIT AND PHL SEEM PRETTY MUCH IN LINE. WAVE FORMING ON COLD FRONT WILL SLOW THE SYSTEM AS IS TRIES TO PUSH EAST. LIKE THE IDEA OF WAITING ON THE ISSUANCES OF FLASH FLOOD WATCHES (AL LA PIT) UNTIL A BETTER IDEA OF LOCATION...TIMING AND COVERAGE OF PCPN. AS PHL POINTS OUT IN PVS DISCUSSION...BEST CHANCE FOR HEAVY PCPN (OTHER THAN ISOLATED WITH TSTMS) IS LATER TONIGHT ACROSS CENTRAL AND EASTERN PA. LITTLE TO ADD TO CURRENT ZONES. JUNG
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 6:48 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Franklin | 42 min |
| Jun 11, 7:15 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland | 60 min |
| Jun 11, 7:36 PM EDT | Severe Thunderstorm Warning | CTP | Mifflin, Snyder | 69 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.